MAUDE Adverse Event Report: SIRTEX MEDICAL, INC. LAVA-18, 2 ML; EMBOLIZATION AGENT, VASCULAR

SIRTEX MEDICAL, INC. LAVA-18, 2 ML; EMBOLIZATION AGENT, VASCULAR
Model Number SLLES182
Medical Device Problem Codes Product Quality Problem (1506); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is on-going and an update will be provided on the next report.
 
Event or Problem Description
The customer was unable to visualize the lava under the fluoroscope.The lava was mixed using a vortex mixer for 5 minutes and then using the mixing kit for 16 passes.The customer knew the embolization worked as they put some contrast through the base catheter.

Brand Name
LAVA-18, 2 ML
Common Device Name
EMBOLIZATION AGENT, VASCULAR
Manufacturer (Section D)
SIRTEX MEDICAL, INC.
300 unicorn park dr.
fl. 2
woburn MA 01801
Manufacturer Contact
melissa sanchez
300 unicorn park drive
fl. 2
woburn, MA 01801
MDR Report Key24323464
Report Number9710358-2026-00002
Device Sequence Number9541998
Product Code QVG
UDI-Device Identifier00850055697003
UDI-Public(01)00850055697003(17)280503(10)10906
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSLLES182
Device Lot Number10906
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer01/16/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown